Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2011, 4:44 PM EDT for 5 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2011, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 20, 2011, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Floyd County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2211 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WWUS82 KFFC 202044
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED JUL 20 2011
GAZ019-020-030-031-041-202130-
444 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...PAULDING...
BARTOW...FLOYD AND HARALSON COUNTIES UNTIL 530 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR COOSA TO NORTH OF
BUCHANAN...MOVING WEST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS POLK...PAULDING...BARTOW...FLOYD AND HARALSON COUNTIES THROUGH
530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
UNION...YORKVILLE...EUBANK LAKE...BREMEN...WACO...BUCHANAN...
DRAKETOWN...FELTON...ANTIOCH...SENEY...FISH CREEK...VAN WERT...
ROCKMART...ARAGON AND CEDARTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK...PAULDING...BARTOW...FLOYD AND HARALSON COUNTIES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES CAN BE EXPECTED ACROSS
POLK...PAULDING...BARTOW...FLOYD AND HARALSON COUNTIES. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3429 8547 3428 8539 3438 8533 3443 8518
3458 8511 3459 8508 3455 8506 3454 8509
3446 8511 3440 8509 3439 8496 3441 8465
3408 8466 3408 8473 3403 8474 3379 8473
3377 8489 3381 8504 3372 8506 3365 8533
TIME...MOT...LOC 2042Z 076DEG 29KT 3425 8537 3387 8522
3354 8535
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:39 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 20, 3:39 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT WED JUL 20 2011 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MODELS CONTINUE TO SHOW THE SURFACE TROUGH AND WEAK IMPULSES SKIRTING ACROSS THE TENNESSEE VALLEY-NORTH GEORGIA AREA REMAINING THE FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE COUNTY WARNING AREA THROUGH THE PERIOD. IMPULSE MOVING ACROSS THE AREA HAS ENHANCED CONVECTIVE DEVELOPMENT...ESPECIALLY ACROSS THE NORTHERN HALF OF OUR AREA THIS AFTERNOON AND WILL CONTINUE TO SHOW HIGHEST POPS THERE INTO THE EVENING. SUSPECT WE WILL SEE MUCH OF THE ACTIVITY BEGIN TO DIE DOWN AFTER SUNSET ...BUT MODELS HINTING AT SOME LINGERING MOISTURE OVER THE EXTREME NORTH WELL AFTER MIDNIGHT. SHOULD SEE SHOWERS AND THUNDERSTORMS DEVELOP AGAIN THURSDAY AND FRIDAY WITH THE TROUGH IN THE AREA AND SOME WEAK UPPER SUPPORT...THOUGH COVERAGE MAY NOT BE AS GOOD AS TODAY. BEST CHANCES CONTINUING OVER THE NORTH WHERE BETTER UPPER SUPPORT NOTED. HOT TEMPERATURES CONTINUING AND COULD SEE HEAT INDICES APPROACH ADVISORY CRITERIA...ESPECIALLY OVER EAST CENTRAL GEORGIA THURSDAY AND FRIDAY AFTERNOON. WILL NOT ISSUE AN ADVISORY NOW...BUT WITH LATER SHIFTS WILL NEED TO TAKE A CLOSE LOOK. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... LATEST GFS RUN CONTINUE TO SHOW AN UPPER RIDGE DOMINATING NORTH AND CENTRAL GEORGIA THROUGH THE WEEKEND BEFORE BEGINNING TO WEAKEN A BIT EARLY NEXT WEEK AS AN UPPER TROUGH DEEPENS OVER NEW ENGLAND AND A COLD FRONT DRIFTS SOUTHWARD FROM THE OHIO VALLEY. GFS STILL TRYING TO BRING THE FRONT INTO OUR AREA TUESDAY/WEDNESDAY TIME FRAME. CURRENT FORECAST WITH CHANCE POPS STILL LOOK OK...BUT IF LATER RUNS SUPPORT IT HIGHER POPS MAY BE NEEDED TUESDAY AND WEDNESDAY WITH THE FRONT POSSIBLY IN THE AREA. && .AVIATION... 18Z UPDATE... CONVECTION AFFECTING METRO ATL TAF SITES ALREADY...POSSIBILITY SHOULD CONTINUE THROUGH AFTERNOON INTO EARLY EVENING. WESTERLY WINDS EXPECTED TO STAY BELOW 10KTS THROUGH THE PERIOD...EXCEPT DURING CONVECTION WHERE SOME VARIABILITY FROM THE NORTHEAST IS POSSIBLE WITH GUSTS AROUND 15KT. VFR EXPECTED THROUGH THE PERIOD EXCEPT DURING CONVECTION AND DUE TO OVERNIGHT/EARLY MORNING FOG AND HAZE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON VSBYS AND TIMING/LOCATION OF CONVECTION. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. PREFERRED NAM OVER GFS. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 98 74 96 / 30 30 30 30 ATLANTA 75 94 76 93 / 30 30 30 30 BLAIRSVILLE 70 89 71 87 / 30 40 30 30 CARTERSVILLE 70 95 72 93 / 30 40 30 30 COLUMBUS 74 95 74 95 / 30 30 30 20 GAINESVILLE 73 95 75 94 / 30 30 30 30 MACON 74 97 74 96 / 20 30 30 20 ROME 73 96 73 93 / 30 40 30 30 PEACHTREE CITY 71 93 72 92 / 30 30 30 20 VIDALIA 76 97 76 96 / 20 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jul 20, 4:59 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 AM EDT WED JUL 20 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 459 AM EDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. ALSO...HEAT INDEX VALUES OF 100 TO 105 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... AT THE SURFACE...WEAK HIGH PRESSURE WILL REMAIN STATIONARY OVER EASTERN TENNESSEE WHILE A TROUGH OF LOW PRESSURE WILL EXTEND FROM CENTRAL NORTH CAROLINA INTO NORTH GEORGIA. WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH TONIGHT AND THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN...MAINLY THIS AFTERNOON AND EVENING. .OTHER HAZARDS... HEAT INDEX VALUES WILL INCREASE TO 100 TO 105 DEGREES OVER MUCH OF THE REGION THIS AFTERNOON. .DISCUSSION... THE ATMOSPHERE WILL REMAIN MARGINALLY UNSTABLE THROUGH TONIGHT. LINGERING OUTFLOW BOUNDARIES FROM TUESDAYS CONVECTION WILL BE THE MAIN FOCAL POINTS FOR THUNDERSTORM INITIATION WHICH COULD BE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA. AS TEMPERATURES RISE INTO THE 90S THIS AFTERNOON...CAPES WILL INCREASE TO OVER 2000 WHICH COULD BE ENOUGH TO PRODUCE A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. THE HEAT WILL CONTINUE TODAY WITH TEMPERATURES RISING INTO THE MID AND UPPER 90S ACROSS NORTH AND CENTRAL GEORGIA. DEWPOINTS WILL REMAIN IN THE LOWER 70S AND THIS WILL PRODUCE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE. THE ONLY AREA ESCAPING THE HEAT WILL BE THE NORTHEAST MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 4:10 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT WED JUL 20 2011
GAZ042-202045-
410 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN CARROLL
COUNTY UNTIL 445 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNT ZION...MOVING SOUTHWEST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CARROLL COUNTY...INCLUDING AREAS AROUND JOHN
TANNER STATE PARK...MOUNT ZION...BOWDON AND BLACKJACK MOUNTAIN.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3366 8534 3365 8529 3369 8518 3361 8508
3343 8525 3343 8530 3344 8530 3365 8534
TIME...MOT...LOC 2010Z 061DEG 11KT 3360 8524Special weather statement, Jul 20, 4:14 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT WED JUL 20 2011
GAZ083-084-202100-
414 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TWIGGS AND
WILKINSON COUNTIES UNTIL 500 PM EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF IRWINTON...MOVING SOUTHWEST
AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TWIGGS AND
WILKINSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MCINTYRE...IRWINTON...MYRICKS MILL...DISTRICT
PATH...RIPLEY...FITZPATRICK...DANVILLE...JEFFERSONVILLE AND MARION.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TWIGGS AND WILKINSON COUNTIES...INCLUDING AREAS AROUND MCINTYRE...
IRWINTON...MYRICKS MILL...DISTRICT PATH...RIPLEY...FITZPATRICK...
DANVILLE...JEFFERSONVILLE AND MARION. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS TWIGGS
AND WILKINSON COUNTIES...INCLUDING AREAS AROUND
MCINTYRE...IRWINTON...MYRICKS MILL...DISTRICT
PATH...RIPLEY...FITZPATRICK...DANVILLE...JEFFERSONVILLE AND MARION.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3254 8336 3269 8353 3289 8324 3276 8309
3255 8329 3253 8334
TIME...MOT...LOC 2014Z 046DEG 8KT 3276 8324Special weather statement, Jul 20, 4:28 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT WED JUL 20 2011
GAZ072-202100-
428 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JONES
COUNTY UNTIL 500 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRADLEY...MOVING NORTHWEST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JONES COUNTY...INCLUDING AREAS AROUND
CLINTON...BRADLEY...BLOUNTSVILLE...GRAY...WAYSIDE...ETHRIDGE AND
ROUND OAK. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3297 8355 3314 8373 3316 8368 3318 8348
3318 8344 3313 8341 3305 8340
TIME...MOT...LOC 2029Z 147DEG 6KT 3310 8353Special weather statement, Jul 20, 4:30 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT WED JUL 20 2011
GAZ027-036-038-202130-
430 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE...
MADISON AND CLARKE COUNTIES UNTIL 530 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WATSON MILL BRIDGE STATE PARK...MOVING
SOUTHWEST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS OGLETHORPE...MADISON AND CLARKE COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARRISON...POINT
PETER...VESTA...PAOLI...CARLTON...WATSON MILL BRIDGE STATE PARK...
COMER...DANIELSVILLE...SANDY CROSS...COLBERT...SMITHONIA...DIAMOND
HILL...NEESE...LEXINGTON AND HULL. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OGLETHORPE...MADISON AND CLARKE COUNTIES...INCLUDING AREAS AROUND
HARRISON...POINT PETER...VESTA...PAOLI...CARLTON...WATSON MILL BRIDGE
STATE PARK...COMER...DANIELSVILLE...SANDY CROSS...COLBERT...
SMITHONIA...DIAMOND HILL...NEESE...LEXINGTON AND HULL.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES CAN BE EXPECTED ACROSS
OGLETHORPE...MADISON AND CLARKE COUNTIES...INCLUDING AREAS AROUND
HARRISON...POINT PETER...VESTA...PAOLI...CARLTON...WATSON MILL
BRIDGE STATE PARK...COMER...DANIELSVILLE...SANDY
CROSS...COLBERT...SMITHONIA...DIAMOND HILL...NEESE...LEXINGTON AND
HULL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3371 8316 3377 8329 3382 8330 3385 8328
3387 8336 3393 8342 3393 8351 3404 8336
3404 8337 3424 8314 3419 8308 3417 8309
3415 8305 3406 8299 3400 8288
TIME...MOT...LOC 2030Z 045DEG 12KT 3404 8308Special weather statement, Jul 20, 4:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT WED JUL 20 2011
GAZ047-202100-
431 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON COUNTY UNTIL
500 PM EDT...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BETWEEN...MOVING SOUTHWEST AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALTON COUNTY...INCLUDING AREAS AROUND WINDSOR...NICHOLASVILLE...
PANNELL...MONROE...BOLD SPRINGS...BETWEEN...YOUTH...JERSEY AND WALNUT
GROVE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3379 8364 3365 8376 3374 8391 3377 8397
3379 8397 3391 8381
TIME...MOT...LOC 2032Z 040DEG 10KT 3378 8380Special weather statement, Jul 20, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED JUL 20 2011
GAZ019-020-030-031-041-202130-
444 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...PAULDING...
BARTOW...FLOYD AND HARALSON COUNTIES UNTIL 530 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR COOSA TO NORTH OF
BUCHANAN...MOVING WEST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS POLK...PAULDING...BARTOW...FLOYD AND HARALSON COUNTIES THROUGH
530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
UNION...YORKVILLE...EUBANK LAKE...BREMEN...WACO...BUCHANAN...
DRAKETOWN...FELTON...ANTIOCH...SENEY...FISH CREEK...VAN WERT...
ROCKMART...ARAGON AND CEDARTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK...PAULDING...BARTOW...FLOYD AND HARALSON COUNTIES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES CAN BE EXPECTED ACROSS
POLK...PAULDING...BARTOW...FLOYD AND HARALSON COUNTIES. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3429 8547 3428 8539 3438 8533 3443 8518
3458 8511 3459 8508 3455 8506 3454 8509
3446 8511 3440 8509 3439 8496 3441 8465
3408 8466 3408 8473 3403 8474 3379 8473
3377 8489 3381 8504 3372 8506 3365 8533
TIME...MOT...LOC 2042Z 076DEG 29KT 3425 8537 3387 8522
3354 8535The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:12 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jul 20, 1:22 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Jul 20, 1:38 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Jul 20, 1:47 PM EDT | Special Weather Statement | FFC | Cherokee | 43 min |
| Jul 20, 2:22 PM EDT | Special Weather Statement | FFC | Douglas | 38 min |
| Jul 20, 2:34 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Jul 20, 2:43 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Jul 20, 2:52 PM EDT | Special Weather Statement | FFC | Carroll | 23 min |
| Jul 20, 2:54 PM EDT | Special Weather Statement | FFC | Baldwin | 36 min |
| Jul 20, 3:10 PM EDT | Special Weather Statement | FFC | Paulding | 50 min |
| Jul 20, 3:18 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jul 20, 3:26 PM EDT | Special Weather Statement | FFC | Carroll | 49 min |
| Jul 20, 3:27 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 48 min |
| Jul 20, 3:57 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fulton | 48 min |
| Jul 20, 4:00 PM EDT | Special Weather Statement | FFC | Floyd, Paulding, Polk | 45 min |
| Jul 20, 4:10 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jul 20, 4:14 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 46 min |
| Jul 20, 4:28 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Jul 20, 4:30 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 60 min |
| Jul 20, 4:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Jul 20, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 25 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Jul 20, 5:38 PM EDT | Special Weather Statement | FFC | Newton | 37 min |
| Jul 20, 7:09 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 36 min |
| Jul 20, 7:44 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 31 min |
| Jul 20, 7:45 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.